MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802)
Date of Event 09/02/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Date of death estimated based on reported several days later.
 
Event or Problem Description
It was reported that stroke and death occurred.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device & delivery system (wds) was implanted.Later that evening, approximately four hours post implant, stroke occurred.A neurological evaluation revealed a brain shift.The patient had symptoms of nausea and confusion.Although the stroke was hemorrhagic and unlikely related to the device, it may be related to the procedure.The patient was maintained on heparin at 300 range.Ct and mri were performed.Neuro surgery was offered to the patient but was declined.The patient was sent to hospice and passed several days later.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10750327
Report Number2134265-2020-14867
Device Sequence Number3006602
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025133026
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR